MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.3MM SPIRAL ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.3MM SPIRAL ROUTER; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5407FA2023SP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during a posterior cervical bilateral laminectomy, the router broke into three pieces.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that the most likely cause of failure is the attachment lock not correctly loaded or locked into the attachment.The ifu for the attachment (5407-210-768 rev-b) has the following warning; " while aligning the dots on the attachment and motor, slide the attachment over the cutting accessory and onto the motor until it snaps into place.Warning: operating the motor without the attachment securely connected and cutting accessory securely locked may result in patient or healthcare staff injury.Gently tug the attachment to verify it is secure." the quality investigation is complete.
 
Event or Problem Description

Brand Name
2.3MM SPIRAL ROUTER
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7495286
Report Number0001811755-2018-00964
Device Sequence Number1313989
Product Code HBE
UDI-Device Identifier07613327096712
UDI-Public(01)07613327096712
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5407FA2023SP
Device Catalogue Number5407FA2023SP
Device Lot Number16147037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1